MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 2L 5FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 2L 5FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-35552-CURVB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "glide-thru sheath handles broke off during insetion of picc line".No patient harm or injury.No medical intervention required.The patient's current condition is reported as"fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one peel away sheath for analysis.Definite signs of use were observed.Visual analysis revealed that one peel away sheath extrusion was separated directly adjacent to the tab.Remains of the extrusion were still within the separated tab.The other tab was intact.It was also noted that the sheath was entirely peeled down both score lines as intended.The overall length of the sheath measured 2 13/16" which is within the specification limits of 2 5/8" - 2 7/8" per the sheath product drawing.The outer and inner diameter of the sheath could not be performed due to the condition of the returned sample.Functional inspection could not be performed due to the condition of the returned sample.A device history record review was performed, and a relevant finding was identified.Non-conformance was initiated for batch to address the issue of a peel-away tearing incorrectly.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The customer report of a broken peel away sheath tab was confirmed by visual inspection of the returned sample.One peel away sheath extrusion was separated directly adjacent to the tab.Based on the customer report and the sample received, the root cause of this event is manufacturing related.Non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.Corrected data: section d.4.Unique identifier (udi)# corrected to (b)(4).
 
Event or Problem Description

Brand Name
ARROW PI PICC NAVICURVE: 2L 5FR X 55CM W BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19444866
Report Number9680794-2024-00543
Device Sequence Number15595262
Product Code LJS
UDI-Device Identifier10801902208764
UDI-Public10801902208764
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2024
Device Catalogue NumberDLX-35552-CURVB
Device Lot Number33F23G0142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date06/02/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown